It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Re: Need help....
May 10, 2005
Thank you for your kind words!

One thing I forgot to mention - I WAS on Lexapro (an anti-depressant, SSRI), 10 mg, before my wedding, during that interlude where I was very stressed out and going through many changes in my life. Don't close your mind to medication. I was very very hesitant, but had gotten to the point where like you, needed to see a psychiatrist, not a regular MD, but someone who could just tell me what was wrong with me and give me some relief.

Most likely, when you see your psychiatrist, he/she will suggest an anti-depressant. I can tell you from experience that it's a scary thought, because the frame of mind you are in tells you, "what if it makes me crazy? what if I feel worse?" but honestly, within three weeks, you will feel relief. I'm not a huge proponent of medication, but it sincerely helped me when I was dealing with some big issues. You can NOT get addicted to them. Be sure however to start them slowly. My psychiatrist (and most doctors, it seems) wanted to do things too quickly. My body immediately reacted within a day when I started the medication. I didn't feel good, was nauseous and just felt out of it. If you do start a medication, cut the pill in half. Take half of the dosage for a good two weeks then slowly take the full dose.

Another thing to consider, because it sounds like you would like to start a family fairly soon after you are married - give yourself four months to wean off before you start trying to get pregnant. My doctor told me to cut my pill in half (to 5 mg), take that for a week, then cut it in half again (2.5 mg) and take that for a week, then stop and I'd be fine. That is not the case! It was horrible, terrible, miserable... I can't explain how terrible it was coming off that quick. I immediately went online and started researching and surprisingly, most people who take SSRI's say the same thing - their doctors recommend coming off too fast. I went back on, stayed at 10 mg for a week, cut down to 7.5 and stayed on that for a month. After that, I cut down to 5 mg. and stayed on that for a month. And so on. By the end, I was taking a quarter of a pill (2.5 mg) every other day for two weeks and by then, I was completely fine! I have felt WONDERFUL ever since and I have been off since June of last year.

The side effects really aren't terrible. I felt really really good on Lexapro. It does put a little bit of a damper on your libido, but not as bad as birth control (at least for me).

I really pray that you find some relief. If you truly are struggling, don't be afraid to try medication. It can help you through a tough time and then you can come off when you feel ready (but like I said, give yourself a few months!). You won't spiral back into these feelings, at least I didn't. Chances are, you will recover beautifully and feel better again! It's not a life sentence like so many believe. Look at me, I used it for eight months and have been off for a year and have never felt better.

Keep me updated on your progress. :)





All times are GMT -7. The time now is 10:23 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!